My partners legs, stomach, and back are RED. She took Skelaxin 2 days ago and seems to be still having an effect. It looks like a bad sunburn. Any suggestions?
Allergic drug rash: Most allergic drug rashes start within two or three weeks of taking a new medication, especially if the person has taken the drug before. It is very unlikely for medicine that has been prescribed for months or years to cause an allergic reaction. Because there is usually no specific test to prove whether a rash is allergic, doctors may recommend stopping a suspected drug to see what happens. If the rash doesn't disappear within a week of not taking the medication, allergy is unlikely.
Most rashes are not dangerous to a person or people in the vicinity (unless they are part of an infectious disease such as chickenpox). Many rashes last a while and get better on their own. It is therefore not unreasonable to treat symptoms like itchy and/or dry skin for a few days to see whether the condition gets milder and goes away.
Nonprescription (over-the-counter) remedies include:
* anti-itch creams containing camphor, menthol, pramoxine (Itch-X, Sarna Sensitive), or diphenhydramine (Benadryl);
* antihistamines like diphenhydramine (Benadryl), chlorpheniramine (Chlor-Trimeton), or loratadine (Claritin, Claritin RediTabs, Alavert); and cetirizine (Zyrtec);
* moisturizing lotions.
If these measures do not help, or if the rash persists or becomes more widespread, please do talk to the doctor/dematologist who prescribed the med, hope the info helps, take care!
- Skelaxin Information for Consumers
- Skelaxin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Skelaxin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 26 Sep 2009 • 1 answer
Posted 11 Jan 2013 • 1 answer
Posted 18 Aug 2013 • 3 answers
Posted 15 Jun 2017 • 0 answers
Posted 11 Aug 2017 • 0 answers